MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN VPV PROGRAMMER REVISED; VPV SYSTEM

INTEGRA LIFESCIENCES MANSFIELD CODMAN VPV PROGRAMMER REVISED; VPV SYSTEM
Model Number 823192R
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported: when the surgeon tried to program the valve, programmer began to make smog from behind.Smell of smog coming from the machine.It was impossible to know if the valve was properly regulated; therefore, patient had a x-ray exam to check the proper level of valve regulation.Product was in contact with the patient; however, no patient injury reported and the event did not led to surgical delay.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The programmer was returned for evaluation: dhr - the lot met specifications when released.Failure analysis - the machine was kept on for 3 hours, and no burning smell came out of it.The coil of the power module was loosened.As a preventive measure, the power module will be replaced.Root cause - the root cause of the issue reported by customer could not be determined as the device worked correctly.However, the possible root cause for this issue reported by the customer could be due to failure of transformer, unit shutdown by secondary means or to a technical problem of the system.
 
Event or Problem Description
N/a.

Brand Name
CODMAN VPV PROGRAMMER REVISED
Common Device Name
VPV SYSTEM
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15244099
Report Number3013886523-2022-00382
Device Sequence Number6293080
Product Code JXG
UDI-Device Identifier10886704078609
UDI-Public10886704078609
Combination Product (Y/N)N
PMA/510(K) Number
K061876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number823192R
Device Catalogue Number823192R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown